Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 69, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Mar 2, 2009, 10:20 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2009, 10:20 AM EST (15:20 UTC)
- Expired
- Mar 2, 2009, 3:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
850 WHUS72 KMLB 021520 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1020 AM EST MON MAR 2 2009 AMZ555-570-572-575-022000- /O.EXP.KMLB.SC.Y.0068.000000T0000Z-090302T1500Z/ /O.NEW.KMLB.SC.Y.0069.090302T1520Z-090302T2000Z/ COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 1020 AM EST MON MAR 2 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS. MARINERS... ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE. && $$ AMZ550-552-021630- /O.EXP.KMLB.SC.Y.0068.000000T0000Z-090302T1500Z/ COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- 1020 AM EST MON MAR 2 2009 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 15 KNOTS AND SEAS OF 4 TO 6 FEET ARE EXPECTED TODAY. SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION IF VENTURING FAR OFFSHORE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 9:10 AM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 2, 9:10 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
910 AM EST MON MAR 2 2009
...UNSEASONABLY COLD TEMPS TO CONTINUE INTO WEDNESDAY MORNING...
.DISCUSSION...VERY DRY AIRMASS IN PLACE WITH MORNING CENTRAL FL
SOUNDINGS SHOWING ONLY .35 INCHES OF PRECIPITABLE WATER AND NW WINDS
OF 20-35 KNOTS IN THE H9-H8 LYR. MORNING VSBL SATELLITE INDICATES
SUNNY SKIES OVER THE PENINSULA WITH MARINE STRATOCU CONFINED TO THE
WATERS BEYOND ABOUT 8 MILES OFFSHORE. LOW LVL COLD AIR ADVECTION
WILL CONTINUE TODAY AND EVEN WITH FULL SUN HIGHS WILL STRUGGLE INTO
THE MID-UPR 50S NORTH AND MID 60S SRN SECTIONS. HIGHS WILL AVERAGE
10-15 DEGS BELOW NORMAL. SENT EARLY UPDATE TO REMOVE WIND CHILL
ADVISORY HEADLINE. CURRENT FORECAST IN GOOD SHAPE FOR THE AFTERNOON.
&&
.AVIATION...SKC...SOME NW WIND GUSTS TO 18-21 KNOTS 14Z-23Z.
&&
.MARINE...WILL EXTEND ADVISORY INTO THE AFTERNOON HOURS OFFSHORE AND
FOR THE SRN GULF STREAM WATERS SOUTH OF SEBASTIAN. NW WINDS SHOULD
DECREASE TO 15-20 KNOTS OFFSHORE THOUGH SEAS WILL STILL REMAIN
HAZARDOUS IN THE GULF STREAM.
&&
.FIRE WEATHER...RED FLAG WARNING CONTINUES THIS AFTN. PREVIOUS
DISCUSSION...TODAY...A VERY DRY AIR MASS WILL FILTER SOUTH DOWN THE
PENINSULA. WINDS WILL STILL AVERAGE 10-15 MPH THROUGHOUT THE DAY
WITH OCNL GUSTS IN THE LOWER 20S. BEGINNING LATE THIS MORNING UNTIL
EARLY EVENING LONG DURATIONS OF LOW RH BELOW 35% ARE EXPECTED OVER
ALL OF ECFL WITH A RED FLAG WARNING IN PLACE. DISPERSION NUMBERS
SHOULD BE GENERALLY GOOD. TUE LOOKING MORE AND MORE LIKE INTR COS
WILL SEE SIGNIFICANT DURATION OF CRITICALLY LOW RHS...WHILE RH
PROGS HAVE TRENDED LOWER AS WELL FOR WED. WILL LKLY SEE ADDITIONAL
WATCHES/WARNINGS FOR THE INTR BOTH DAYS.
&&
.CLIMATE...THANKS TO A VERY COLD MARCH 3, 1980...RECORD MIN TEMPS
FOR TUESDAY MORNING WILL NOT BE EVEN REMOTELY THREATENED.
RECORDS MIN TEMPS FOR MARCH 3...
SITE TEMP YEAR
---- ---- ----
DAB 26F 1980
MCO 25F 1980
MLB 25F 1980
VRB 26F 1980
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON FOR INLAND VOLUSIA-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
COASTAL WATERS FROM FLAGLER BEACH TO SEBASTIAN INLET OUT TO
20NM.
SMALL CRAFT ADVISORY FOR GULF STREAM UNTIL 3 PM EST FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT TO 20 NM.
SMALL CRAFT ADVISORY UNTIL 3 PM EST FOR COASTAL WATERS FROM
FLAGLER BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE.
&&
VOLKMER/BRAGAWHazardous weather outlook, Mar 2, 8:05 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 805 AM EST MON MAR 2 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-022200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 805 AM EST MON MAR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... TONIGHT...THE COLD AIR MASS WILL AGAIN USHER IN UNSEASONABLY COLD TEMPERATURES. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS PORTIONS OF VOLUSIA...LAKE AND NORTHWEST ORANGE COUNTIES...AS WELL AS FURTHER SOUTH ACROSS RURAL LOCATIONS OVER MUCH OF OSCEOLA AND OKEECHOBEE COUNTIES. ELSEWHERE...LOWS CAN BE EXPECTED TO FALL INTO THE MIDDLE TO UPPER 30S OVER BREVARD...INDIAN RIVER...INTERIOR SAINT LUCIE AND MARTIN COUNTIES. DUE TO THE NATURE OF THE DRY AIR MASS IN PLACE THE GREATEST THREAT FOR PATCHY FROST WILL OCCUR OVER OKEECHOBEE...SOUTHERN OSCEOLA AND WESTERN SAINT LUCIE AND MARTIN COUNTIES. HOWEVER...PATCHY FROST DEVELOPMENT MAY OCCUR FOR A FEW HOURS JUST BEFORE SUNRISE ACROSS ANY PART OF EAST CENTRAL FLORIDA PRONE TO FROST DEVELOPMENT AND SHELTERED FROM THE WIND. ...WIND AND SEA IMPACT... WEST NORTHWEST WINDS OF 15 TO 20 KNOTS NEAR SHORE AND 20 TO 25 KNOTS OFFSHORE WITH OCCASIONAL GUSTS NEAR GALE FORCE OVER THE GULF STREAM THROUGH AROUND MID MORNING. SEAS WILL CONTINUE TO BUILD AWAY FROM THE COAST TO 6 TO 8 FEET THROUGH THIS MORNING. ...FIRE WEATHER IMPACT... LONG DURATION RELATIVE HUMIDITY VALUES BELOW 35 PERCENT WILL OCCUR LATE THIS MORNING THROUGH THE AFTERNOON. IN ADDITION...MODERATE BUT OCCASIONALLY GUSTY WINDS WILL CONTRIBUTE TO FIRE WEATHER SENSITIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MUCH COLDER THAN NORMAL TEMPERATURES WILL CONTINUE TUESDAY AND WEDNESDAY OF THIS WEEK. AN ENHANCED FIRE WEATHER THREAT WILL EXIST AGAIN TUESDAY AREAWIDE AS RELATIVE HUMIDITY VALUES MAY REACH CRITICAL LEVELS. SIMILAR LOW RH CONDITIONS MAY CONTINUE ACROSS THE INTERIOR WEDNESDAY AND POSSIBLY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:25 PM EST | Red Flag Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 28 hr |
| Mar 2, 4:06 PM EST | Small Craft Advisory | MLB | 5 hr |
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.